Library Subscription: Guest
Begell Digital Portal Begell Digital Library eBooks Journals References & Proceedings Research Collections
Journal of Porous Media
IF: 1.49 5-Year IF: 1.159 SJR: 0.43 SNIP: 0.671 CiteScore™: 1.58

ISSN Print: 1091-028X
ISSN Online: 1934-0508

Volumes:
Volume 23, 2020 Volume 22, 2019 Volume 21, 2018 Volume 20, 2017 Volume 19, 2016 Volume 18, 2015 Volume 17, 2014 Volume 16, 2013 Volume 15, 2012 Volume 14, 2011 Volume 13, 2010 Volume 12, 2009 Volume 11, 2008 Volume 10, 2007 Volume 9, 2006 Volume 8, 2005 Volume 7, 2004 Volume 6, 2003 Volume 5, 2002 Volume 4, 2001 Volume 3, 2000 Volume 2, 1999 Volume 1, 1998

Journal of Porous Media

DOI: 10.1615/JPorMedia.v19.i9.50
pages 811-819

VALIDITY OF PARAMETRIC RESTRICTIONS TO THE MODIFIED BUCKLEY-LEVERETT EQUATIONS

Gabriel de Moraes
Programa de Pos-Graduacao em Engenharia de Defesa, Instituto Militar de Engenharia, Praca General Tiburcio 80, Rio de Janeiro, RJ 22290-270, Brazil
Renan de S. Teixeira
Programa de Pos-Graduacao em Engenharia de Defesa, Instituto Militar de Engenharia, Praca General Tiburcio 80, Rio de Janeiro, RJ 22290-270, Brazil; Current address: Lacad - Dinam - INMETRO, Av. Nossa Senhora das Gracas 50, Predio 06, Duque de Caxias, RJ 25250-020, Brazil
Leonardo S. de B. Alves
Laboratorio de Mecanica Teorica e Aplicada, Departamento de Engenharia Mecanica, Universidade Federal Fluminense, Rua Passo da Patria 156, bloco E, sala 216, Niteroi, RJ 24210-240, Brazil

ABSTRACT

A modified version of the regularized Buckley-Leverett equation is studied. It is shown that adequate numerical schemes with nonlinear numerical stability properties should be employed to capture the different compressible and under-compressive shock waves, as well as rarefaction waves, present in this model. Otherwise, unphysical non-monotonic behavior will be artificially produced, which might lead to an incorrect physical interpretation of the problem under study. An example is shown where this oscillatory behavior led to the imposition of an unnecessary restriction on the possible values of the regularization parameter of this model. The schemes presented here can and have been extended to more complex flow models.